The "statins," or hydroxymethylglutaryl coenzyme A (HMG-CoA)-reductase inhibitors, are a generally safe class of drugs that are widely used throughout the world and are rarely associated with severe hepatotoxicity. In this article, two cases of severe hepatotoxicity attributed to statin use are presented. In addition, a detailed summary of previously published cases of statin hepatotoxicity and the risks and benefits of statins in patients with chronic liver disease are presented. Drug-induced liver injury (DILI) from statins typically presents with an acute hepatocellular liver injury pattern, although mixed or cholestatic injury patterns have also been reported. Nonspecific autoantibodies as well as clinical, laboratory, and histological features of an autoimmune-like hepatitis may be present in some patients with statin hepatotoxicity. Despite their widespread use, acute liver failure and death have rarely been reported in patients with statin hepatotoxicity. Multiple retrospective studies as well as a large prospective randomized controlled trial demonstrate that statins can safely be given to hyperlipidemic patients with compensated chronic liver disease.